Alert archive / Ohio / Wind Advisories in 2012
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Apr 15, 2012, 11:47 AM EDT for 26 counties in Ohio; 4 counties in Indiana. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2012, 11:47 AM EDT (15:47 UTC)
- Expired
- Apr 15, 2012, 3:58 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
All 30 counties
Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 51 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS71 KILN 151547 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1147 AM EDT SUN APR 15 2012 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-152300- /O.NEW.KILN.WI.Y.0006.120415T1547Z-120415T2300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO 1147 AM EDT SUN APR 15 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * LOCATIONS...THE MIAMI AND WHITEWATER VALLEYS...AND MUCH OF CENTRAL AND WEST CENTRAL OHIO. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
1 follow-up statement
864 WWUS71 KILN 151958 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 358 PM EDT SUN APR 15 2012 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-152100- /O.CAN.KILN.WI.Y.0006.000000T0000Z-120415T2300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO 358 PM EDT SUN APR 15 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...WIND GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 15, 10:26 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 15, 10:26 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1026 AM EDT SUN APR 15 2012 .SYNOPSIS... SOUTHERLY WINDS WILL BRING MUCH WARMER AIR INTO THE REGION TODAY AND TONIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE TONIGHT AND CROSS THE AREA ON MONDAY. HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND TUESDAY WITH COOLER AIR. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE ADJUSTED DEWPOINTS LOWER OVER MUCH OF THE AREA...GENERALLY THE SOUTHEAST 2/3 WHERE THE WINDS TODAY WILL MIX DOWN SOME DRIER AIR. AS TEMPERATURES ARE ALREADY FORECAST NEAR RECORD HIGHS IN THE LOWER 80S...IF ENOUGH DRY AIR IS ABLE TO BE ENTRAINED WITH THE WINDS...HUMITIES MAY DROP BELOW 30 PERCENT TODAY. ADDED ENHANCED FIRE THREAT TO THE HAZARDOUS OUTLOOK FOR A FEW COUNTIES IN THE SOUTHEAST THAT DID NOT GE OVER 1/4 INCH OF RAIN YESTERDAY. REST OF FORECAST WAS GENERALLY TWEAKED TO A SLIGHTLY LOWER CLOUD COVER. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP WINDS UP THROUGH THE NIGHT AND SHOULD RESULT IN VERY MILD TEMPERATURES. A COLD FRONT WILL APPROACH LATE TONIGHT AND THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO WESTERN COUNTIES BEFORE DAYBREAK. SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS THE AREA MONDAY...EXITING OFF TO THE EAST IN THE AFTERNOON AS THE COLD FRONT CONTINUES PROGRESSING ACROSS THE REGION. APPEARS THAT THE LINE OF PRECIPITATION WILL BE WEAKENING AS IT MOVES ACROSS THE FORECAST AREA. GIVEN CURRENT FORECAST TIMING IT SEEMS THAT REINTENSIFICATION DUE TO DIURNAL HEATING WILL NOT TAKE PLACE UNTIL THE SHOWERS AND THUNDERSTORMS ARE OFF TO THE EAST. SO HAVE ONLY GONE WITH HIGH CHANCE POPS FOR MOST OF THE AREA. EXPECT GOOD MIXING BETWEEN THE BACK EDGE OF THE PRECIPITATION AND THE ACTUAL COLD FRONT. THIS WILL MAKE FOR BREEZY TO WINDY CONDITIONS IN THE AFTERNOON. TEMPERATURES WILL BE CHALLENGING. EASTERN COUNTIES WILL LIKELY HAVE A CHANCE TO WARM UP SOME BEFORE SHOWERS AND THUNDERSTORMS MAKE IT THERE. IN THE WESTERN COUNTIES THERE SHOULD BE SOME CHANCE FOR TEMPERATURE RECOVERY BETWEEN THE END OF THE PRECIPITATION AND THE FRONT. HAVE GENERALLY LEANED TOWARDS THE COOL SIDE OF GUIDANCE FOR HIGHS. HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND TUESDAY. THIS WILL BRING A COOLER AIR MASS BACK INTO THE REGION. STAYED AT OR BELOW COOLER MOS FOR BOTH PERIODS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... 00Z MODELS COMING INTO SOME AGREEMENT FOR MID WEEK. HIGH PRESSURE OVER THE REGION AT THE START OF THE PERIOD WILL GET PUSHED OFF TO THE SOUTHEAST. A COLD FRONT WILL DROP INTO THE REGION ON THURSDAY AND STALL. PRECIPITATION CHANCES WILL BE PRETTY LOW WITH THIS BOUNDARY INITIALLY. ECMWF HAS TRENDED TOWARDS OTHER GLOBAL MODELS HEADING INTO THE END OF THE WEEK ALTHOUGH THERE ARE SOME DIFFERENCES WHICH WILL IMPACT SENSIBLE WEATHER ACROSS THE REGION. APPEARS THAT A LOW WILL TRACK ALONG THE FRONT AND AS IT DOES PRECIPITATION CHANCES WILL INCREASE. HAVE RAISED POPS QUITE A BIT FOR THE LATTER PART OF THE WEEK. UNCERTAINTY COMES WITH STRENGTH AND SPEED OF THE LOW. THE ECMWF IS STRONGER AND THUS LIFTS THE BOUNDARY BACK NORTH RESULTING IN WARMER TEMPERATURES. IT IS ALSO FASTER MOVING THE SYSTEM EAST BRINGING PRECIPITATION TO AND END ON SATURDAY. GFS/GEFS/CANADIAN WERE FLATTER WITH AN INITIAL IMPULSE BUT SLOWER EJECTING A STRONGER LOW. GEFS AND CANADIAN SOLUTIONS WERE SIMILAR THROUGH FRIDAY AND A DECENT COMPROMISE AMONGST AVAILABLE MODELS. THEREAFTER USED A BLEND OF THE GEFS AND ECMWF. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... STRONG LOW PRESSURE SYSTEM OVER EASTERN NEBRASKA WILL MOVE NE TO NORTHEASTERN WISCONSIN BY 12Z MONDAY WITH A TRAILING COLD FRONT. UPPER LEVEL RIDGE WILL BUILD NORTHWARD OVER THE FORECAST AREA TODAY. THIS COMBINATION WILL CAUSE AN INCREASE IN THE SOUTHWEST WIND FLOW AND BRING IN DRIER WEATHER. VFR WX EXPECTED THROUGH THE FORECAST PERIOD WITH OCCASIONAL PATCHES OF CIRRUS MOVING ACROSS THE AREA. WINDS WILL BE FROM THE SW AT 15 TO 20 KNOTS GUSTING TO BETWEEN 25 AND 30 KNOTS BY LATE MORNING. COLD FRONT WILL APPROACH THE AREA AFTER SUNRISE ON MONDAY BRINGING WITH IT SHOWERS AND A POSSIBLE THUNDERSTORM. OUTLOOK...ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED DURING THE DAY MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...FRANKS SHORT TERM... LONG TERM... AVIATION...HAYDU
Hazardous weather outlook, Apr 15, 9:39 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 939 AM EDT SUN APR 15 2012 OHZ026-034-035-042>045-051-052-161345- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN- 939 AM EDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AHEAD OF A COLD FRONT. SOUTH WINDS WILL GUST UP TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>097-OHZ046-053>056-060>065- 070>074-077>082-161345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-DELAWARE-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- 939 AM EDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ098>100-OHZ088-161345- ROBERTSON-MASON-LEWIS-SCIOTO- 939 AM EDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS TO 30 AND 35 MPH TODAY WILL MIX DOWN DRIER AIR FROM ALOFT. RAINFALL YESTERDAY OF A QUARTER INCH OR LESS WILL QUICKLY BE DRIED OUT BY THESE WINDS. THE COMBINATION OF DRY FUELS...GUSTY WINDS...AND LOW HUMIDITY WILL CREATE AN ENHANCED DANGER FOR WILDFIRES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Ohio, 2012Wind Advisories in Indiana, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.